I recently completed a 28 day stay at a detox and rehab facility due to years of alcohol. Yesterday I followed through with a visit with my family doctor. She read the medical discharge notes on my rehab sign-out document. At detox, I experienced a severe allergic reaction to something as I had a rash around my neck and upper chest along with a "prickly" feeling around my stomach. My face was red and swollen and I had trouble breathing. Due to sleep apnea discovered at rehab and suggested blood tests from a friend my doctor gave me the forms necessary for blood work. On each form the word "seconal" was listed under allergies. I have no idea what that means or the causes that pertain to this allergy.
What does it mean to be allergic to seconal?
Added 3 Nov 2010:
I remember having a serious allergic reaction when anesthesia was administered for back surgury 10 years ago. The hospital kept me for tests the next day to try and figure out why they had so much difficulty reviving me after surgury. They were concerned about my oxygen level as well but admitted that they were clueless upon my discharge. I'm 54 and at rehab my counselor suggested looking into Post-traumatic stress disorder due to an abusive alcoholic dad. Since childhood I've suffered with O.C.D., acute anxiety, A.D.H.D, and some depression. After college, I responded very well with the combination of prozac and ritalin. Since back surgury however, every antidepressant was met with a very bad reaction regarding heightened anxiety and severe depression. Obviously the alcohol intake that was meant to give some sort of relief contributed to this cycle. Now that I'm sober, my initial mix of prozac and ritalin is working quite well. I'm just curious to know if this new-founded allergy is somehow related in any way.
9 Jan 2011
Seconal is a prescription tranquilizer, used to help with sleep. My guess is that you were given this drug in the treatment facility, to help you through the detox process - and had a reaction, such as the rash. We can develop allergic reactions to any drug at any time, even if we've taken it in the past without any reaction. I don't see that it has anything to do with the other meds you take; it appears they are just noting a reaction to that one drug. There really isn't an explanation for why we become allergic; just one of those odd things that can happen to anyone, not just us addicts!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I really want to get off methadone quickly
6 answers • 16 Feb 2011
I have been taking ritalin for 20 years and am addicted. No hospital or rehab center knows how to rehab this drug other than simply withdrawing it ...
1 answer • 5 Sep 2011
How to discuss w. a doctor needing this med to help with alcohol detox..they think its drug seeking?
I have tried to speak to medical professional in this new city I am on about my anxiety to no avail... started self medicating by abusing alcohol to ...
1 answer • 28 Nov 2011
... hard ship person... my brother is on antibute now until he returns to court so he is doing good on the meds
1 answer • 10 Jan 2012
I am starting a community medical detox from alcohol on Monday. It is being organised by my psychiatrist and is going to take 8-10 days. I want to ...
24 answers • 20 Jun 2012